Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 55, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Oct 27, 2022, 7:44 PM CDT for Foard County, Hardeman County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2022, 7:44 PM CDT (00:44 UTC)
- Expired
- Oct 27, 2022, 8:18 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Foard County, TX, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 6:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
887
WFUS54 KOUN 280044
TOROUN
TXC155-197-280130-
/O.NEW.KOUN.TO.W.0055.221028T0044Z-221028T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
744 PM CDT Thu Oct 27 2022
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northwestern Foard County in northern Texas...
Southwestern Hardeman County in northern Texas...
* Until 830 PM CDT.
* At 743 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Swearingen, moving east at 10 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Foard and southwestern Hardeman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3420 10004 3425 9984 3411 9983 3414 10003
TIME...MOT...LOC 0043Z 266DEG 10KT 3417 10001
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
..speg.1 follow-up statement
230
WWUS54 KOUN 280118
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
818 PM CDT Thu Oct 27 2022
TXC155-197-280126-
/O.CAN.KOUN.TO.W.0055.000000T0000Z-221028T0130Z/
Foard TX-Hardeman TX-
818 PM CDT Thu Oct 27 2022
...THE TORNADO WARNING FOR NORTHWESTERN FOARD AND SOUTHWESTERN
HARDEMAN COUNTIES IS CANCELLED...
The rotation with the severe thunderstorm has weakened, therefore
the tornado warning has been cancelled for Foard and Hardeman
Counties. However, the storm remains severe and is still capable of
producing 60 mph winds and quarter size hail.
LAT...LON 3420 10004 3425 9984 3411 9983 3414 10003
TIME...MOT...LOC 0115Z 266DEG 10KT 3418 9990
$$
..speg.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 27, 6:35 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 27, 6:35 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 635 PM CDT Thu Oct 27 2022 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 216 PM CDT Thu Oct 27 2022 Compact but potent closed low is clearly evident on water vapor this afternoon as it continues to dive southeastward into northern New Mexico. A few light showers are evident on radar ahead of this wave across the panhandles into western OK, but not much is reaching the ground at the moment. This will change as we go later into the afternoon as ascent ahead of this wave increases, aiding in the development of thunderstorms late this afternoon into this evening along a dryline to our west across the TX panhandle. Although surface moisture is somewhat lacking (dewpoints in the upper 40s to low 50s), mid level lapse-rates will steepen with the approach of the trough and lead to upwards of 1000-1500 J/Kg of MUCAPE to the east of the dryline across far southwest OK and western north TX. With 40-50 knots of deep-layer shear, initial thunderstorm development will have the potential to achieve supercellular characteristics, but activity is very likely to be elevated. Therefore, the main threat with these storms will be large hail as they enter into our area this evening. Instability is forecast to wane with time as we go later into the evening, with the severe threat likely diminishing as well after midnight. Nevertheless, showers and a few thunderstorms will spread north and eastward across more of western and central Oklahoma overnight, with the heaviest rainfall totals focused mainly south of I-40 and west of I-35. As the closed low tracks along the I-20 corridor on Friday, light to moderate shower activity is expected to continue for much of the day across central and especially southern portions of the area, while parts of northern Oklahoma are likely to remain mostly dry. Temperatures will likely stay in the 50s during the day tomorrow for much of southern and central Oklahoma and western north Texas, while less precipitation and perhaps even some breaks in the clouds during the afternoon allow temperatures to reach the mid 60s across north-central Oklahoma. Rainfall totals look to be quite beneficial for the southern parts of the area, with greater than an inch of rain possible for much of southern Oklahoma and western north Texas with isolated amounts up to two inches not out of the question. Totals will then drop off the further north you go, dwindling to a quarter inch or less across much of northern Oklahoma. Ware && .LONG TERM... (Friday night through next Wednesday) Issued at 216 PM CDT Thu Oct 27 2022 Shower activity will linger through Saturday morning across southeast Oklahoma, with clearing skies expected during the afternoon as the system continues to pull eastward. Some of the models depict a trailing piece of energy crossing the area on the backside of the trough on Sunday, bringing at most some light showers to portions of northern and northeastern Oklahoma, but overall ensemble support is lacking for this scenario so maintained a dry forecast for now. A warming trend will ensue for early next week as heights rise and winds return to southerly. Highs will be back in the 70s areawide by Tuesday and Wednesday. Towards the end of the forecast period another trough is forecast to deepen over the western US. Model solutions diverge regarding details and how soon we may see impacts locally, but it has the potential to bring our area another shot at much needed rainfall towards the end of next week or next weekend. Ware && .AVIATION... (00Z TAFS) Issued at 631 PM CDT Thu Oct 27 2022 Mix of VFR and MVFR conditions expected across our area tonight. Developing convection in the far southwest part of the CWA may impact KSPS and KLAW around 0400-0700, with reduced visibility and gusty winds possible. A precipitation shield will develop behind the storms and impact much of the area toward morning. Cloud bases will remain low tomorrow particularly south of I-40. MVFR or potentially IFR conditions are possible where low cloud bases and rain collocate. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 49 59 47 60 / 80 50 40 10 Hobart OK 48 55 44 62 / 90 80 20 0 Wichita Falls TX 50 54 48 63 / 90 100 30 0 Gage OK 45 58 38 65 / 80 30 0 0 Ponca City OK 47 65 43 64 / 50 10 20 10 Durant OK 50 58 49 62 / 60 90 80 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...08 LONG TERM....08 AVIATION...04
Hazardous weather outlook, Oct 27, 2:16 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Norman OK 216 PM CDT Thu Oct 27 2022 OKZ004>048-050>052-TXZ083>090-281930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 216 PM CDT Thu Oct 27 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Strong to severe thunderstorms are possible, primarily this evening, across western north Texas and adjacent parts of southwestern Oklahoma. The primary hazard is hail up to the size of ping pong balls with damaging wind gusts up to 60 mph. The risk for severe weather should decrease during the overnight hours. However, rain with embedded thunderstorms will remain possible across southwest and south central Oklahoma, and western north Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... The chance for rain with embedded thunderstorms will continue into the day Friday, primarily across southern Oklahoma and western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Oct 27, 6:39 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Norman OK
639 PM CDT Thu Oct 27 2022
TXZ083-280015-
Hardeman TX-
639 PM CDT Thu Oct 27 2022
...A strong thunderstorm will impact portions of northwestern
Hardeman County through 715 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Kirkland, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goodlett and Lazare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3448 10000 3455 9989 3452 9986 3449 9982
3448 9982 3442 9975 3441 9973 3438 9969
3438 9963 3423 10000
TIME...MOT...LOC 2339Z 237DEG 28KT 3432 10005
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 43 min |
| Oct 27, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 51 min |
| Oct 27, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 50 min |
| Oct 27, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 38 min |
| Oct 27, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 49 min |
| Oct 27, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 22 min |
| Oct 27, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 47 min |
| Oct 27, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 30 min |
| Oct 27, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 48 min |
| Oct 27, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 44 min |
| Oct 27, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 48 min |
| Oct 27, 10:38 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman, Knox | 3 hr |
| Oct 27, 10:56 PM CDT | Special Weather Statement | OUN | Knox | 34 min |
| Oct 28, 7:26 AM CDT | Areal Flood Advisory | OUN | Wichita | 2 hr |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.